MAUDE Adverse Event Report: KARL STORZ SE & CO. KG TIPCAM1 RUBINA 30°, OPAL1 NIR/ICG, 4K 3D; Confocal Optical Imaging

KARL STORZ SE & CO. KG TIPCAM1 RUBINA 30°, OPAL1 NIR/ICG, 4K 3D; Confocal Optical Imaging
Model Number 26606BCA
Medical Device Problem Codes Break (1069); Material Discolored (1170); No Display/Image (1183); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that "the device was installed and put into use in (b)(6) 2025.On (b)(6) 2026, during a surgical procedure, no image was displayed after the scope was connected to the main unit.Inspection revealed a crack at the root of the connecting cable.Verified with cssd: no cracks were found prior to sterilization." no negative impact in state of health reported.It was reported that the surgery was prolonged by 35 minutes.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The device was sent to the karl storz assessment and repair department for inspection.During the technical inspection, the reported issue could be confirmed.The following damage/ defects were identified: - cable connector broken - deformation problem, connection pins deformed - the handgrip is discolored - the shaft is scratched.The optical connector on the tipcam has snapped, bending the electrical pins in the process.Based on the damage found, it is concluded that the connector was damaged chemically and/or mechanically, leading to it snapping.The investigations did not reveal a root cause related to the labelling, the device, or its history.All production-related quality checks were passed, and no non-conformities were identified in the device's manufacturing records.In addition, we would like to call your attention to the following information stated in the instructions for use (document no.: 96286008d, version: v3.2_09-2023).Page 5: "warning: risk of injury: incorrectly assembled and damaged instruments can lead to injuries to the patient.Instruments and all of the accessories used in combination with them must be checked immediately before and after every use to ensure that they are complete, free from damage, and in full working order and have no accidental rough surfaces, sharp corners, burred edges or projecting parts.Care must be taken not to leave missing or broken-off components inside the patient.Warning: risk of injury: overloading the instrument by exerting too much force on it may cause the medical device to break, bend, and malfunction, and consequently injure the patient or user.Do not overload the instruments.Do not bend bent instruments back to their original positions." the event is filed under internal karl storz complaint id: (b)(4).

Brand Name
TIPCAM1 RUBINA 30°, OPAL1 NIR/ICG, 4K 3D
Common Device Name
Confocal Optical Imaging
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key24369113
Report Number9610617-2026-00321
Device Sequence Number9471378
Product Code OWN
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233333
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26606BCA
Device Catalogue Number26606BCA
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer03/17/2026
09/23/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date04/09/2026
09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown